Jump to content

Tbear: Need help and answers please


Tbear

Recommended Posts

Hey everyone! I really need some answers because I've looked everywhere to try and find one answer which can relate to my question but sadly to no avail.

 

I was on 20mg Cipralex for 7 years due to general anxiety disorder. I was feeling better last year so decided this year in February I would start tapering and weaning off. It all went great until roughly 7 weeks ago when I went from 5mg to 2.5mg. Withdrawal has hit me hard and I have been off work since then.

 

My question is basically, after now 7 weeks is it safe to go back up to 5mg from 2.5? I felt fine on 5mg hence me wanting to move back up to it. And how long will it take for the WD symptoms to go away or just for me to feel better cos currently I'm just having a hard time functioning. I'm afraid of everything basically. 

 

Thank you for any reply 

Link to post
  • ChessieCat changed the title to Tbear: Need help and answers please
  • Moderator Emeritus

Hi Tbear and welcome to SA,

 

When updosing, SA recommends a very small increase.  You may find that 0.5mg is enough to bring the withdrawal symptoms to a tolerable level.  The idea of updosing (reinstating if you have stopped the drug completely) isn't to get rid of the withdrawal symptoms completely.  Your brain will have made some adaptations during the 7 weeks you have been on 2.5mg.  It is better to start with a small amount and increase by a tiny bit more if after about 1 week if you find that the symptoms are still unbearable than to take too much and upset your CNS.

 

Please read Post #1 carefully of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off Lexapro (escitalopram)

 

Please keep daily notes on paper of your symptoms so that you can assess whether updosing is helping and also to assess if you need to updose further.

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Windows and Waves Pattern of Stabilization

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Intro topic where you can ask questions about your own situation and also journal your progress.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Thank you for the quick reply! I tried taking 5mg again today. The problem is here in Austria you can only get the pills and so it's tough to go by small dosages. 

 

So you think I should instead tomorrow just take around 3.5mg instead of 5? Nothing bad can happen because I took 5mg today or? I'm sorry I'm just so scared now that I messed up or something. 

Link to post
  • Moderator Emeritus

It is possible to make a liquid to get a smaller dose.  I suggest you take 3mg from your next dose.  It takes about 4 days for a dose change to get to full strength in the blood and a bit longer for it to register in the brain.

 

Do-it-yourself liquid
People report that they can make their own liquid from Lexapro tablets and water.

It is soluble in water, see http://www.drugbank.ca/drugs/DB01175 -- stability (shelf-life of dilution) is unknown.

See How to make a liquid from tablets or capsules

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Moderator Emeritus

It's important to try and remain as calm as possible and not to panic.  It's important to learn and use Non-drug techniques to cope

 

You might find these helpful:

 

Audio:  First Aid for Panic (4 minutes)
 

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • 2 weeks later...

Hey everyone! 

 

Around a week ago I posted a topic about me having been on 2.5mg of Cipralex for 7 weeks after cutting down from 20mg slowly since the beginning of the year. Everything went well till I dropped to 2.5mg and felt absolutely horrible since then. Then around a week ago I decided to reinstate back up to 5mg because I think I still need to take it and use it in conjunction with therapy. 

 

Now it's been 8 days that I've been taking 5mg again and I feel horrible since yesterday. I feel like I'm going crazy. I also have other huge anxieties and headaches and stomach ache. How long is this gonna last till I stabilize again? I thought I would feel better going back up to 5mg but I feel absolutely horrible. I don't know what to do anymore :(

 

I just want to feel better... any help would be appreciated...

Link to post
  • Moderator

It is likely that you reinstated too much.  During the time of your taper from 5mg to 2.5, your brain made adjustments to the lower doses and could not handle the 5mg.  Because of this, we recommend reinstating/updosing with a very small dose.  I suggest you drop down to 3mg and see how that works.  

 

Remember, it takes about 4 days for a dose change to get to full state in the blood and a bit longer for it to register in the brain. 
 
Please Keep Notes on Paper so that we can tell updosing is working.

 

About reinstating and stabilizing to reduce withdrawal symptoms.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of March 22: 14.4mgai.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy